Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Introduction to the Atiyah issue

Author: Simon Donaldson
Journal: Bull. Amer. Math. Soc. 58 (2021), 479-480
Published electronically: August 5, 2021
MathSciNet review: 4311552
Full-text PDF Free Access
View in AMS MathViewer New

References | Additional Information

References [Enhancements On Off] (What's this?)

  • M. F. Atiyah, Bott periodicity and the index of elliptic operators, Quart. J. Math. Oxford Ser. (2) 19 (1968), 113–140. MR 228000, DOI 10.1093/qmath/19.1.113
  • M. F. Atiyah, Resolution of singularities and division of distributions, Comm. Pure Appl. Math. 23 (1970), 145–150. MR 256156, DOI 10.1002/cpa.3160230202
  • M. F. Atiyah, R. Bott, and L. Gȧrding, Lacunas for hyperbolic differential operators with constant coefficients. I, Acta Math. 124 (1970), 109–189. MR 470499, DOI 10.1007/BF02394570
  • Michael Atiyah and Wilfried Schmid, A geometric construction of the discrete series for semisimple Lie groups, Invent. Math. 42 (1977), 1–62. MR 463358, DOI 10.1007/BF01389783
  • Michael Atiyah, New invariants of $3$- and $4$-dimensional manifolds, The mathematical heritage of Hermann Weyl (Durham, NC, 1987) Proc. Sympos. Pure Math., vol. 48, Amer. Math. Soc., Providence, RI, 1988, pp. 285–299. MR 974342, DOI 10.1090/pspum/048/974342
  • Michael Atiyah and Paul Sutcliffe, The geometry of point particles, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 458 (2002), no. 2021, 1089–1115. MR 1902577, DOI 10.1098/rspa.2001.0913
  • Alain Connes and Joseph Kouneiher, Sir Michael Atiyah, a knight mathematician: a tribute to Michael Atiyah, an inspiration and a friend, Notices Amer. Math. Soc. 66 (2019), no. 10, 1660–1671. MR 3969866
  • S. Donaldson, Atiyah’s work on holomorphic vector bundles and gauge theories, Bull. Amer. Math. Soc. 58 (2021), no. 4,
  • D. Freed, The Atiyah–Singer index theorem, Bull. Amer. Math. Soc. 58 (2021), no. 4,
  • Memories of Sir Michael Atiyah, Notices Amer. Math. Soc. 66 (2019), no. 11, 1834–1852. With remembrances. MR 3971088
  • N. J. Hitchin, Michael Atiyah: Geometry and Physics To appear in: Literature and History of Mathematical Science, CMSA Series in Mathematics, International Press, Boston
  • Graeme Segal, Michael Atiyah’s work in algebraic topology, Bull. Amer. Math. Soc. 58 (2021), no. 4,

Additional Information

Simon Donaldson
Affiliation: Simons Center for Geometry and Physics, Stony Brook University, New York; and Department of Mathematics, Imperial College, London, United Kingdom
MR Author ID: 59010

Published electronically: August 5, 2021
Article copyright: © Copyright 2021 American Mathematical Society